Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 82, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 22, 2011, 5:28 PM EDT for Hardy County, West Virginia; Rockingham County, Virginia. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 5:28 PM EDT (21:28 UTC)
- Expired
- Jul 22, 2011, 7:26 PM EDT
- In force
- 118 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2227 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WGUS51 KLWX 222128
FFWLWX
VAC165-WVC031-230030-
/O.NEW.KLWX.FF.W.0082.110722T2128Z-110723T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
NORTH CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
* UNTIL 830 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
THE GERMAN RIVER BETWEEN BERGTON AND CRIDERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR ESTIMATES INDICATE TWO AND ONE HALF TO THREE INCHES OF
RAIN HAS FALLEN IN THE LAST HOUR ACROSS THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3879 7906 3885 7899 3879 7892 3873 7894
3872 7899 3873 7904
$$
JRK2 follow-up statements
306
WGUS71 KLWX 222224
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EDT FRI JUL 22 2011
VAC165-WVC031-230030-
/O.CON.KLWX.FF.W.0082.000000T0000Z-110723T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDY WV-ROCKINGHAM VA-
624 PM EDT FRI JUL 22 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR NORTH
CENTRAL ROCKINGHAM AND SOUTHWESTERN HARDY COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN EARLIER THUNDERSTORM PRODUCING FLASH FLOODING OVER THE
WARNED AREA WITH RAINFALL ESTIMATES OF THREE TO FOUR INCHES.
FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
THE GERMAN RIVER BETWEEN BERGTON AND CRIDERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ANOTHER THUNDERSTORM MAY MOVE INTO THE WARNED AREA DURING THE EARLY
EVENING...BRINGING AN ADDITIONAL ONE-HALF INCH. THIS ADDITIONAL
RAINFALL COMBINED WITH EXCESSIVE RUNOFF FROM THE EARLIER HEAVY
RAINFALL WILL CONTINUE THE THREAT OF FLASH FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3879 7906 3885 7899 3879 7892 3873 7894
3872 7899 3873 7904
$$
JRK602
WGUS71 KLWX 222326
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT FRI JUL 22 2011
VAC165-WVC031-222336-
/O.CAN.KLWX.FF.W.0082.000000T0000Z-110723T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDY WV-ROCKINGHAM VA-
726 PM EDT FRI JUL 22 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
ROCKINGHAM AND SOUTHWESTERN HARDY COUNTIES...
LAT...LON 3879 7906 3885 7899 3879 7892 3873 7894
3872 7899 3873 7904
$$
JRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:30 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 22, 3:30 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT FRI JUL 22 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH TONIGHT. A COLD
FRONT WILL MOVE SOUTH TOWARD THE AREA THIS WEEKEND...AND REMAIN IN
PLACE ON MONDAY. HIGH PRESSURE BUILDS IN BY THE MIDDLE OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TERRAIN/DIFFERENTIAL HEATING HAVE HELPED TO FIRE SCATTERED
THUNDERSTORMS ACROSS PORTIONS OF NORTHWEST MARYLAND AND THE EASTERN
WEST VIRGINIA PANHANDLE THIS AFTERNOON. ATMOSPHERE IS LOADED WITH
INSTABILITY...CAPE FROM THE MODIFIED 12Z SOUNDING WAS AROUND 4000
J/KG HOWEVER SHEAR IS VERY WEAK ACROSS THE REGION. LACK OF SHEAR MAY
LIMIT STORM ORGANIZATION TO A DEGREE BUT STORMS THAT INITIALLY FIRE
OVER TERRAIN MAY BE ABLE TO PROPAGATE EASTWARD TO A POINT AS WE HEAD
INTO THIS EVENING...ESPECIALLY WITH MESOSCALE BOUNDARIES /OUTFLOWS/
LIKELY IN PLAY. WITH THE HIGH CAPE...PULSE SEVERE STORMS FOR
DAMAGING MICROBURST WINDS AND POSSIBLY HAIL WILL BE A RISK WITH
STORMS. ALSO GIVEN HIGH PRECIPITABLE WATER CONTENT AND RELATIVE SLOW
MOVEMENT TO STORMS...HEAVY RAINFALL AND FLASH FLOODING WILL BE
POSSIBLE.
THESE STORMS SHOULD WEAKEN AS THE EVENING PROGRESSES. THERE/S AN
ORGANIZED AREA OF CONVECTION OVER OHIO WHICH WILL MAY SUSTAIN ITSELF
LONGER AND PROPAGATE EAST LATER THIS EVENING INTO PENNSYLVANIA. THIS
LIKELY WOULD STAY TO THE NORTH OF THE CWA TONIGHT...SO HAVE
DIMINISHED LATE EVENING POPS AS SUCH.
HEAT HEADLINES PERSIST INTO THIS EVENING /10 PM/ YET TONIGHT
WILL BE A VERY MUGGY AND UNCOMFORTABLE WITH LOWS IN THE LOWER TO MID
80S IN DOWNTOWN WASHINGTON AND BALTIMORE...UPPER 70S IN THE SUBURBS.
HEAT INDEX VALUES WILL REMAIN IN THE 90S OVERNIGHT ACROSS THE METRO
AREAS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
HUMID UNSTABLE ATMOSPHERE REMAINS IN PLACE FOR SATURDAY. IN
ADDITION...FORCING AT THE SYNOPTIC SCALE MAY BE BETTER THAN TODAY
WHICH IS MORE MESOSCALE DRIVEN. THEREFORE...COVERAGE OF
THUNDERSTORMS MAY BE GREATER AND ALSO HAVE SOME ORGANIZATION. WITH
HIGH CAPE AGAIN...THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND
GUSTS IN ADDITION TO HEAVY RAINFALL.
HEAT HEADLINES ALSO REMAIN IN EFFECT FOR SATURDAY...EXCESSIVE HEAT
WARNING EAST OF THE BLUE RIDGE AND HEAT ADVISORY WEST OF THE BLUE
RIDGE EXCEPT FOR HIGHLAND/PENDLETON COUNTIES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE FIRST HALF OF THE EXTENDED FORECAST IS A RELATIVE RECOVERY
PERIOD...WHILE THE SECOND HALF IS A GRADUAL RETURN OF THE HEAT.
HOWEVER...AS THE HIGHS CLIMB BACK INTO THE U90S BY THE END OF THE
WORK WEEK...THE LONG STRETCHED-OUT FRONTAL BOUNDARY WILL LIKELY
DRIFT DOWN ACROSS THE REGION INTO NEXT WEEKEND. THIS WOULD CUT-DOWN
ON ANOTHER STRETCH OF HOT DAYS.
UNTIL THEN...WE WILL GRADUALLY DROP OUT OF THESE U90S AND 100S FOR
AMBIENT TEMPS AND BACK TOWARD JUST A COUPLE OF DEGREES ABOVE NORMAL
EARLY NEXT WEEK. MONDAY WILL BE ESPECIALLY COOLER WITH THE PASSAGE
OF A COLD FRONT AND MOSTLY CLOUDY/CLOUDY CONDITIONS W/ SCATTERED
SHOWERS/TSTMS. THE ACTIVITY WILL BE PUSHED OFF THE COAST MON NIGHT
AND INTO TUE...AS THE PARENT UPPER LOW MOVES ACROSS NRN NEW ENGLAND.
TUE INTO WED...THE SUBSEQUENT UPPER TROF AXIS WILL SWING DOWN ACROSS
THE AREA FROM THE GREAT LAKES...TAKING DOWN DEWPOINTS AT LEAST A FEW
DEGREES WHICH WILL ALSO HELP TO DROP TEMPS. BY THU AND FRI...THE
DEEP SOUTH UPPER RIDGE WILL AGAIN ROTATE ITS WAY TOWARD THE EAST
COAST. MOISTURE AND HEAT WILL GRADUALLY RETURN...ON THE ORDER OF A
COUPLE OF DEGREES PER DAY. THE MAIN POINT FOR THIS PERIOD IS THAT
MOS GUIDE HAS INCREASED EARLIER FORECASTS FOR HIGHS DURING THIS
PERIOD...BRINGING THE MID ATLC BACK INTO THE U90S BY FRI.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL AFFECT MRB LATE THIS AFTERNOON. CHALLENGE IS
WHETHER OR NOT THUNDERSTORMS CAN SUSTAIN THEMSELVES AS THEY MOVE
EAST THROUGH THE EVENING. BASED ON RADAR TRENDS...CONCERN IS
INCREASING FOR IAD-BWI BEING AFFECTED BY THUNDERSTORMS THIS EVENING
BEFORE THEY WOULD WEAKEN/DIMINISH. BRIEF IFR VSBYS AND GUSTY WINDS
AOA 35 KT CAN BE EXPECTED IN ANY DIRECT HITS FROM TSRA. MVFR HZ/BR
MAY OCCUR TONIGHT ESPECIALLY AT MRB/CHO/IAD...THEN EXPECT SCATTERED
THUNDERSTORMS AGAIN FOR SATURDAY AFTERNOON.
SUN AND MON WILL SEE SCATTERED SHOWERS AND TSTMS ACROSS THE
AREA...AT INTERMITTENT PERIODS /MAINLY IN THE AFTN-EVE HRS/. A COLD
FRONT WILL MOVE THRU LATE MON...AND AHEAD OF THE FRONT WILL LIKELY
BE SCATTERED BATCHES OF PRECIP /TYPICAL SUMMERTIME CONVECTION/.
MAINLY LIGHT SFC AND LOW LEVEL WINDS THRU THE OUTLOOK PERIOD.
TUE-FRI WILL BE MAINLY CLEAR/PARTLY CLOUDY WILL LOW CHANCES FOR
PRECIP AS HIGH PRESSURE BUILDS BACK IN FROM THE DEEP SOUTH.
&&
.MARINE...
WILL HAVE TO WATCH THUNDERSTORMS AS THEY MOVE EAST THIS
EVENING...POTENTIALLY MAKING IT TO THE UPPER TIDAL POTOMAC/NORTHERN
BAY. ANY THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS WHICH WOULD
REQUIRE SPECIAL MARINE WARNINGS. SCATTERED THUNDERSTORMS WILL BE
BACK SATURDAY AFTERNOON.
SOME SHOWERS/TSTMS EXPECTED DURING THE AFTN/EVE PERIODS FOR SUN AND
MON...AHEAD OF A WEAK COLD FRONT. BEHIND THE FRONT WILL BE A COUPLE
OF DAYS OF LIGHT NWLY WINDS...BELOW SCA CRIT. HIGH PRESSURE WILL
CONTINUE TO INFLUENCE THE REGION AND KEEPING CONDITIONS QUIET THRU
THE END OF THE WORK WEEK.
&&
.CLIMATE...
BELOW ARE THE DAILY RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR
THE 3 MAJOR CLIMATE SITES OF WFO BALTIMORE-WASHINGTON FOR THE NEXT
FEW DAYS...
7/22 7/23 7/24
MAX/HIGH MIN MAX/HIGH MIN MAX/HIGH MIN
DCA 103 81 101 81 101 81
BWI 101 81 102 79 101 82
IAD 98 75 99 73 99 78
ADDTL HEAT RELATED INFO FOR WASHINGTON DC AND BALTIMORE MD...
WASHINGTON DC...
MOST CONSECUTIVE NUMBER OF DAYS OF 100F OR BETTER IN WASHINGTON...FOUR
RECORDED JULY 19TH-22ND 1930.
THERE HAVE BEEN 3 OCCURRENCES OF THREE CONSECUTIVE DAYS OF 100F OR
BETTER IN WASHINGTON...JULY 8-10 1993...JULY 15-17 1988...AND AUG
3-5 1930.
REGARDING HEAT INDEX RECORDS...THE NWS DOES NOT KEEP OFFICIAL HEAT
INDEX RECORDS.
A COMPUTER SEARCH OF HOURLY WASHINGTON DC SURFACE OBSERVATIONS WAS
MADE FOR A PERIOD FROM 1930 TO THE PRESENT. THIS SEARCH MAY HAVE
INCLUDED PERIODS OF MISSING DATA. UNOFFICIALLY THE SEARCH FOUND:
THE HIGHEST HEAT INDEX IN WASHINGTON DC SINCE 1930 IS UNOFFICIALLY
122F AS COMPUTED FROM THE SURFACE OBSERVATION ON JULY 16TH 1980 AT
4PM EDT...USING A SURFACE AIR TEMPERATURE OF 103F...AND A DEW POINT
OF 78F.
HOWEVER...DURING THIS PERIOD OF RECORD...1930 TO PRESENT...THERE
WERE OTHER INSTANCES OF HIGHER HEAT INDICES. SOME OF THESE
INSTANCES OCCURRED IN THE MID 1940S...AND THE CORRESPONDING DEW
POINT TEMPERATURES APPEARED QUESTIONABLE. HENCE THESE DATES WERE
NOT USED IN THE HEAT INDEX SEARCH.
THE HIGHEST HEAT INDEX IN WASHINGTON DC LAST YEAR WAS 108F RECORDED
ON JULY 24TH BETWEEN 3 AND 5 PM EDT.
AT 3PM EDT TODAY...JUL 21...THE HEAT INDEX AT WASHINGTON REAGAN
NATIONAL AIRPORT...DCA...WAS 111F. THIS WAS BASED ON AN AIR TEMP OF
97...AND DEW POINT OF 76F.
UNTIL TODAY...THE LAST TIME WASHINGTON DC HAD A HEAT INDEX OF 110F
WAS AUGUST 3RD 2002 AT 1 PM EDT...95F/77F.
BALTIMORE MD...
MOST CONSECUTIVE NUMBER OF DAYS OF 100F OR BETTER IN BALTIMORE...
FOUR... RECORDED FROM JULY 19TH-22ND 1930.
THERE HAVE BEEN 6 OCCURRENCES OF THREE CONSECUTIVE DAYS OF 100F OR
BETTER IN BALTIMORE...THE LAST OCCURRED LAST YEAR FROM JULY 5TH-7TH.
REGARDING HEAT INDEX RECORDS...THE NWS DOES NOT KEEP OFFICIAL HEAT
INDEX RECORDS.
A COMPUTER SEARCH OF HOURLY BALTIMORE MD SURFACE OBSERVATIONS WAS
MADE FOR A PERIOD FROM 1978 TO THE PRESENT. THIS SEARCH MAY HAVE
INCLUDED PERIODS OF MISSING DATA. UNOFFICIALLY THE SEARCH FOUND:
THE HIGHEST HEAT INDEX IN BALTIMORE SINCE 1978 IS UNOFFICIALLY 122F
AS COMPUTED FROM THE SURFACE OBSERVATION ON JULY 15TH 1995 FOR BOTH
THE 2PM AND 3PM OBSERVATIONS. BOTH OBS HAD THE SAME SURFACE AIR TEMP
OF 102F...AND DEW POINT OF 79F.
AT 3PM EDT TODAY...THE HEAT INDEX IN DOWNTOWN BALTIMORE AT THE
MARYLAND SCIENCE CENTER WAS 117F...BASED ON AN AIR TEMPERATURE OF
103F AND DEW POINT OF 75F.
AT 2PM EDT TODAY...THE HEAT INDEX AT BWI AIRPORT...BWI...WAS 110F
BASED ON AN AIR TEMP OF 97...AND DEW POINT TEMP OF 76F.
LAST YEAR...2010...THE HIGHEST HEAT INDEX IN BALTIMORE WAS 110F.
THIS OCCURRED ON JULY 24TH WITH BOTH THE 2PM EDT...99F/73F...AND
3PM...100F/72F...SURFACE OBSERVATIONS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT THIS EVENING FOR DCZ001.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT SATURDAY FOR
DCZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT THIS EVENING FOR
MDZ003>007-009>011-013-014-016>018-502.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT SATURDAY FOR
MDZ004>007-009>011-013-014-016>018.
HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ501.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR MDZ003-501-
502.
VA...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT THIS EVENING FOR
VAZ025>031-036>040-042-050>057-501-502.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT SATURDAY FOR
VAZ036>040-042-050>057-501-502.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR VAZ025>031.
WV...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT THIS EVENING FOR
WVZ051>053.
HEAT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR WVZ050-055-
501>504.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT SATURDAY FOR WVZ050>053-
055-501>504.
MARINE...NONE.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...GMS
AVIATION...BPP/GMS
MARINE...BPP/GMS
CLIMATE...SMZ/SBKHazardous weather outlook, Jul 22, 3:58 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 358 PM EDT FRI JUL 22 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 358 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT SATURDAY. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY... PRIMARILY IN THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. A FEW STORMS ON SATURDAY MAY ALSO BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAT INDEX VALUES MAY REACH 105 DEGREES SUNDAY. A HEAT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT MAY BECOME NECESSARY ON SATURDAY. PLEASE FORWARD ANY RAINFALL OR THUNDERSTORM WIND REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 358 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT ADVISORY AND WARNINGS ARE IN EFFECT UNTIL 10 PM THIS EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS NORTHWEST MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE AND INTO THE NORTHERN SHENANDOAH VALLEY. THUNDERSTORMS ARE THEN EXPECTED TO MOVE EAST OF THE BLUE RIDGE INTO THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT SATURDAY. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR DETAILS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY... PRIMARILY IN THE AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL...AND POTENTIALLY COULD PRODUCE FLASH FLOODING. A FEW STORMS ON SATURDAY MAY ALSO BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATE THIS AFTERNOON AND AGAIN ON SATURDAY. PLEASE FORWARD ANY RAINFALL OR THUNDERSTORM WIND REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 22, 4:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 W WINCHESTER 39.17N 78.23W
07/22/2011 FREDERICK VA FIRE DEPT/RESCUE
TREES DOWN WEST OF WINCHESTER.
&&
EVENT NUMBER LWX1101259
BJLLocal storm report, Jul 22, 4:47 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
447 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 3 W STRINGTOWN 39.19N 78.04W
07/22/2011 CLARKE VA FIRE DEPT/RESCUE
SEVERAL TREES WERE DOWN TO THE NORTH AND WEST OF
BERRYVILLE.
&&
EVENT NUMBER LWX1101260
BJLLocal storm report, Jul 22, 4:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
452 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 W WINCHESTER 39.17N 78.19W
07/22/2011 CITY OF WINCHESTER VA EMERGENCY MNGR
4 DOZEN TREES DESTROYED. ROOF TORN OFF ROCK HARBOR GOLF
COURSE PAVILION. 1 INJURED
&&
EVENT NUMBER LWX1101261
WOODY!Special weather statement, Jul 22, 4:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
454 PM EDT FRI JUL 22 2011
VAZ053-222130-
FAIRFAX VA-
454 PM EDT FRI JUL 22 2011
...STRONG THUNDERSTORM TO AFFECT FAIRFAX COUNTY...
AT 453 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 2
MILES WEST OF OAKTON...MOVING SLOWLY EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE OAKTON...VIENNA...WOLF TRAP AND MANTUA.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WILL DEVELOP WITH THIS STORM AND REDUCE VISIBILITIES TO
BELOW ONE MILE...AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THIS STORM DEVELOPS.
&&
LAT...LON 3893 7717 3889 7718 3889 7720 3886 7719
3876 7722 3890 7743 3898 7735
TIME...MOT...LOC 2053Z 282DEG 4KT 3890 7734
SMZSpecial weather statement, Jul 22, 5:00 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
500 PM EDT FRI JUL 22 2011
VAZ503-504-WVZ505-506-222130-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
500 PM EDT FRI JUL 22 2011
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 500 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF NEW HAMPDEN...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE NEW HAMPDEN...BLUE GRASS...POSSUM TROT AND
HARPER.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3852 7967 3856 7968 3862 7963 3868 7943
3842 7941 3846 7970 3850 7970
TIME...MOT...LOC 2100Z 268DEG 4KT 3853 7960
SMZLocal storm report, Jul 22, 5:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 W WINCHESTER 39.17N 78.19W
07/22/2011 CITY OF WINCHESTER VA EMERGENCY MNGR
TREES DOWN ON MERRIMANS LANE AND AMHERST STREET
&&
EVENT NUMBER LWX1101262
WOODY!The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:14 PM EDT | Special Weather Statement | LWX | Hardy | 16 min |
| Jul 22, 2:00 PM EDT | Special Weather Statement | LWX | Morgan | 30 min |
| Jul 22, 2:07 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Morgan | 38 min |
| Jul 22, 2:07 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 38 min |
| Jul 22, 2:10 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 32 min |
| Jul 22, 2:32 PM EDT | Flash Flood Warning | LWX | Hampshire | 86 min |
| Jul 22, 2:43 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 47 min |
| Jul 22, 3:07 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 38 min |
| Jul 22, 3:44 PM EDT | Special Weather Statement | LWX | Jefferson | 46 min |
| Jul 22, 4:17 PM EDT | Special Weather Statement | LWX | Hardy | 23 min |
| Jul 22, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 38 min |
| Jul 22, 4:25 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 50 min |
| Jul 22, 4:34 PM EDT | Special Weather Statement | LWX | Pendleton | 26 min |
| Jul 22, 5:00 PM EDT | Severe Thunderstorm Warning | LWX | Hardy, Pendleton | 45 min |
| Jul 22, 5:04 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 25 min |
| Jul 22, 5:07 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy | 38 min |
| Jul 22, 5:22 PM EDT | Flash Flood Warning | LWX | Grant | 119 min |
| Jul 22, 5:43 PM EDT | Special Weather Statement | LWX | Grant | 32 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | LWX | Mineral | 25 min |
| Jul 22, 5:51 PM EDT | Special Weather Statement | LWX | Pendleton | 24 min |
| Jul 22, 6:37 PM EDT | Special Weather Statement | LWX | Pendleton | 23 min |
| Jul 22, 6:58 PM EDT | Special Weather Statement | LWX | Pendleton | 32 min |
| Jul 22, 7:06 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 39 min |
| Jul 22, 3:50 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, City of Winchester | 25 min |
| Jul 22, 3:57 PM EDT | Special Weather Statement | LWX | Shenandoah | 18 min |
| Jul 22, 4:08 PM EDT | Special Weather Statement | LWX | Loudoun | 37 min |
| Jul 22, 4:15 PM EDT | Special Weather Statement | LWX | Clarke, City of Winchester | 30 min |
| Jul 22, 4:30 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax | 45 min |
| Jul 22, 4:32 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jul 22, 4:50 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Frederick, Rappahannock, Warren | 40 min |
| Jul 22, 4:54 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 36 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | LWX | Highland | 30 min |
| Jul 22, 6:14 PM EDT | Special Weather Statement | LWX | Rockingham | 21 min |
| Jul 22, 6:43 PM EDT | Special Weather Statement | LWX | Highland | 22 min |
| Jul 22, 7:12 PM EDT | Special Weather Statement | LWX | Highland | 33 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | LWX | Rockingham | 30 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.